# SDR WX0A070284

- Difficulty date: April 13, 2009
- Submitted: April 14, 2009
- Operation: Air carrier
- Aircraft: N403NV
- Make and model: Doug MD-88
- Aircraft serial: 49764
- System (JASC): 2432 · Battery/Charger System
- Part: Charger
- Part number: 2634006106
- Part serial: 2070609
- Condition: Inoperative
- Location: Master Battery
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

AIRCRAFT ARRIVED AT THE BLI GATE AND WAS BEING OBSERVED BY MAINTENANCE DEPARTMENT PERSONNEL.  THEY NOTICED WHITE SMOKE AND YELLOW FLUID LEAKING FROM TWO PORTS BEHIND THE NOSE GEAR WELL AREA.  ALL PASSENGER'S DISEMBARKED THE AIRCRAFT WITHOUT INCIDENT.  INSPECTION OF THE EQUIPMENT BAY WAS PERFORMED AND BOTH MAIN BATTERIES AND THE BATTERY CHARGER AND IT WAS DETERMINED THAT THE CHARGER HAD FAILED AND OVERHEATED THE BATTERIES WHICH IN TURN BOILED OFF THE BATTERY WATER.  ALL COMPONENTS WHERE REPLACED AND A SYSTEM OPERATIONAL CHECK PERFORMED WITH NORMAL OPERATION.  THE AIRCRAFT WAS RETURNED TO SERVICE.
